Write a review

Hyperpigmentation Caused As a Result of IPL Burns on Face.

I have been having monthly IPL treatments for 6...

I have been having monthly IPL treatments for 6 months on my forehead for sundamage. My first 5 treatments went well, but on my 6th treatment the laser was turned too high and my forehead got burnt. I had blistering and quite bad burns. After treating with Aloe Vera Gel (from my own plant) and icing for two days, I returned to the clinic who provided the IPL and they were obviously horrified at my burns. They provided me with a daily treatment called 'high frequency', which helped immensely with the healing process and i was told to go to the chemist and purchase a hydrocortisone 0.5% cream (DermAid) which i did do and used for 7 days as recommended. This also helped the healing process and within two weeks my forehead was almost back to normal.

Now another week later and where the burns had occurred, what was light pink 'new skin' has now darkened into extremely noticable hyperpigmentation, that is actually in the shape of the IPL bar burn mark. I have five of these hyperpigmented spots and my forehead now looks worse than the initial sun spots i was trying to eliminate in the first place.

Pros, good results when done properly, actually does remove sun spots.

Cons, nasty side effects when not done properly (I got badly burnt and blistered on my face, now i have hyperpigmentation marks left behind) and quite costly.

I sought this treatment to remove unsightly sun spots on my face.

What treatment is there for my damaged skin now? I saw a Dr this morning and he has prescribed me with Advantan fatty ointment, which i don't understand at all as this is for treating eczema and psoriasis. I hope someone can help me, Kindest regards.
Name not provided

My providor was a beautician, I now know only to go a dermatologist.

Was this review helpful? 4 others found this helpful

Comments (1)

How horrible for you! Be careful because Advantan can really damage skin if not used correctly or if it is used for too long. It is a prescription steroid cream and can thin the skin creating more and more damage. I too am at a loss to see how it will assist with hyperpigmentation issues resulting from IPL burns. I would suggest you go to a doctor who specialises in BURNS as your first step and deal with getting rid of the hyperpigmentation later. Good luck and keep us updated. Cheers
  • Reply